New York, 2016

Coastal Flood in New York, May 5 to 6, 2016

May 5 to 6, 2016 · NWS OKX · 2 events in 1 county or zone

Three days of widespread minor to localized moderate coastal flooding occurred in response to periods of northeast winds and the highest spring tides of the year. In fact, some places were touching NWS minor flooding thresholds just from the high astronomical tides.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Three days of widespread minor to localized moderate coastal flooding occurred in response to periods of northeast winds and the highest spring tides of the year. In fact, some places were touching NWS minor flooding thresholds just from the high astronomical tides. Water levels peaked with the evening tides of 5/5 and 5/6.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at May 5, 4:04 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, May 5, 4:04 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
504 PM EDT THU MAY 5 2016

.SYNOPSIS...
LOW PRESSURE WELL OFF THE MID ATLANTIC COAST WILL MOVE TOWARD NOVA
SCOTIA THROUGH TONIGHT. ANOTHER OFFSHORE LOW WILL MOVE SLOWLY NORTH
UP THE MID ATLANTIC COAST FRIDAY INTO SATURDAY. THE LOW WILL BE
USHERED OUT TO SEA BY A COLD FRONT ON SUNDAY. FAIR WEATHER ON
MONDAY WILL BE FOLLOWED BY INCREASING CLOUDS AND SOME RAIN
CHANCES THROUGH THE MIDDLE OF NEXT WEEK AS A WARM FRONT DEVELOPS. &&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
EXPECT OVERCAST SKIES TONIGHT...WITH SPOTTY DRIZZLE ERN LONG
ISLAND AND SE CT. OTHERWISE...MAINLY DRY THIS EVENING AS MID
LEVELS ALSO DRY OUT IN BETWEEN ONE DEPARTING LOW AND ANOTHER
APPROACHING LOW...THEN LIKELY POP FOR RAIN LATE TONIGHT FOR NYC
METRO/NE NJ AND NEARBY AREAS...AND CHANCE FARTHER NORTH/EAST... AS
MID LEVEL FORCING WITH UPPER LOW APPROACHES FROM THE SOUTH...AND
AS A WEAK OFFSHORE LOW DEVELOPING OFF HATTERAS THIS EVENING PIVOTS
BACK IN CLOSER TO THE DELMARVA COAST IN RESPONSE TO THIS FORCING.

LOWS IN THE 40S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
RAIN CONTINUES ON FRI AS UPPER LOW AND MID LEVEL FORCING HEAD
RIGHT UP INTO THE AREA...AND AS SFC LOW MOVES SLOWLY UP THE COAST.
ENE FLOW NORTH OF THE SFC LOW WILL BE GUSTY ESPECIALLY IN THE
MORNING AND EARLY AFTERNOON...REACHING 35 MPH AT TIMES. WITH H5
COLD POOL ALSO MOVING ACROSS...AND SHOWALTER INDICES FALLING TO
AROUND ZERO...STILL HAVE SLIGHT CHANCE FOR ELEVATED THUNDER
THROUGH THE DAY FRI INTO FRI EVENING. THE SFC LOW SHOULD
RETROGRADE INTO NJ/PA FRI NIGHT...WITH PRECIP BECOMING
LIGHT/SPOTTY ONCE AGAIN.

HIGHS ON FRI SHOULD BE IN THE 50S...STILL 10-15 DEG BELOW AVG.
LOWS FRI NIGHT IN THE UPPER 40S/LOWER 50S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
GENERAL PATTERN IS FOR A WEAKENING UPR LOW TO LINGER ON SAT...THEN
EXIT ON SUN DUE TO COLD FROPA. A BROAD AREA OF HIGH PRES WEDGES
IN FOR MON...THEN A WARM FRONT WILL DEVELOP INVOF THE CWA TUE AND
WED...PERHAPS SINKING SWD ON THU AS A CDFNT.

THERE IS SOME MODEL DISAGREEMENT RIGHT OFF THE BAT SAT WRT THE H5
LOW. THE NAM IS 100-200 MILES FURTHER N THAN THE ECMWF...GFS AND GFS
ENSEMBLES. ALTHOUGH THE GFS AND ECMWF ARE PREFERRED THIS FAR
OUT...SOME CONSIDERATION GIVEN TO THE NAM GIVEN POSSIBLE CONVECTIVE
INPUTS NEAR THE UPR LVL FEATURE. AS A RESULT...KEPT CHC POPS IN THE
FCST AND WENT BLW THE WARMER GFS BASED STATISTICAL TEMPS.

THE UPR LOW CONTINUES TO WEAKEN SAT NGT WITH MOISTURE DWINDLING.
ONLY SLGT CHC POPS AS A RESULT FOR MOST OF THE NGT. THE CDFNT THEN
APPROACHES SUN MRNG...AND THE MODELS CONTINUE TO PRODUCE
MEASURABLE PCPN PARTICULARLY NRN ZONES. BASED ON THE CONSISTENCY
HAVE INTRODUCED LIKELY POPS FOR APPROXIMATELY THE NRN 2/3 OF THE
CWA. CURRENT TIMING STILL HAS THE PCPN ENDING BY 18Z...SO A DRY LATE
AFTN IS EXPECTED ATTM.

DRY WX ON MON WITH MOSTLY SUNNY SKIES VIA SUBSIDENCE. DESPITE THE
COOLER AIR MASS...HIGH TEMPS WARMER THAN SUN WITH DEEPER MIXING.

MODEL UNCERTAINTY CREEPS IN AGAIN TUE-THU. WENT WITH THE GENERAL
IDEA OF WARM FRONT BECOMING STATIONARY IN THE REGION...RESULTING IN
AT LEAST BKN-OVC SKIES. POPS CLOSE TO THE PREV OFFICIAL AROUND 30
PERCENT TUE AND WED. THERE IS THE SUGGESTION THAT THE HIGH MAY
REMAIN FIRM AND KEEP THE CWA MAINLY DRY...AT LEAST THRU WED.
HOWEVER...PREV RUNS AND THE SPECTRUM OF DATA ALSO HINTS AT PERIODS
OF RAIN FOR TUE-THU.

TEMPS CLOSE TO THE SUPERBLEND THRU THE LONG TERM...EXCEPT A BLEND OF
THE MET/MAV WAS USED SAT TO REFLECT EXPECTED WARMER READINGS.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
LOW PRESSURE WELL OFF THE MID ATLANTIC COAST WILL MOVE TOWARD NOVA
SCOTIA THROUGH TONIGHT. ANOTHER OFFSHORE LOW WILL MOVE SLOWLY
NORTH UP THE MID ATLANTIC COAST FRIDAY.

FROM NYC METRO WEST...BKN-OVC MVFR TO VFR CEILINGS ARE EXPECTED
INTO THIS EVENING (3-4 KFT). GENERALLY MVFR EASTERN TERMINALS ON
LONG ISLAND AND SRN CT (2-3 KFT).

THEN...CEILINGS LOWER LATE THIS EVENING AND OVERNIGHT...MAINLY
AFTER MIDNIGHT. MVFR TO IFR EXPECTED...AND THESE IFR CONDITIONS
CONTINUE FRIDAY MORNING IN DEVELOPING RAIN.

VFR VSBYS FALL TO MVFR AND POSSIBLY IFR LATE TONIGHT AND FRIDAY
MORNING.

WINDS REMAIN NORTHEAST INTO EARLY EVENING. SPEEDS GENERALLY 10 TO
15 KT WITH OCCASIONAL GUSTS TO AROUND 20 KT.

GUSTS SHOULD BECOME LESS FREQUENT AFTER SUNSET...WITH WINDS
NORTH/NORTHEAST.

WINDS SHOULD INCREASE SLIGHTLY FRIDAY MORNING AS THEY VEER TO THE
EAST/NORTHEAST.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.WEATHER.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS FOR CEILINGS ARE POSSIBLE LATE
THIS AFTERNOON/EVENING. CIGS MAY VARY BETWEEN VFR AND MVFR.

KLGA FCSTER COMMENTS: AMENDMENTS FOR CEILINGS ARE POSSIBLE LATE
THIS AFTERNOON/EVENING. CIGS MAY VARY BETWEEN VFR AND MVFR.

KEWR FCSTER COMMENTS: AMENDMENTS FOR CEILINGS ARE POSSIBLE LATE
THIS AFTERNOON/EVENING. CIGS MAY VARY BETWEEN VFR AND MVFR...BUT
SHOULD REMAIN PREDOMINATELY VFR OR JUST OVER 3 KFT.

KTEB FCSTER COMMENTS: AMENDMENTS FOR CEILINGS ARE POSSIBLE LATE
THIS AFTERNOON/EVENING. CIGS MAY VARY BETWEEN VFR AND MVFR...BUT
SHOULD REMAIN PREDOMINATELY VFR OR JUST OVER 3 KFT.

KHPN FCSTER COMMENTS: AMENDMENTS FOR CEILINGS ARE POSSIBLE LATE
THIS AFTERNOON/EVENING. CIGS MAY VARY BETWEEN VFR AND MVFR.

KISP FCSTER COMMENTS: AMENDMENTS FOR CEILINGS ARE POSSIBLE THIS
AFTERNOON/EVENING. GENERALLY EXPECT MVFR CEILINGS ALTHOUGH VFR
CEILINGS ARE POSSIBLE LATE THIS AFTERNOON.

.OUTLOOK FOR 18Z FRI THROUGH TUE...
.FRIDAY AFTERNOON-FRIDAY NIGHT...PERIODS OF RAIN/FOG/LOW CLOUDS WITH
MVFR OR LOWER CONDITIONS. NE WINDS G15-20 KT FRIDAY.
.SATURDAY-SATURDAY NIGHT...SUB VFR POSSIBLE IN SHOWERS.
.SUNDAY AFTERNOON/NIGHT...COLD FRONTAL PASSAGE SHOULD FINALLY
BRING AN END TO DISMAL CONDITIONS...WITH CONDITIONS IMPROVING TO
VFR AND NW WINDS G20KT.
.MON...VFR. W WINDS G25KT POSSIBLE.
.TUE...MAINLY VFR ALTHOUGH SUB VFR IN RAIN IS POSSIBLE.

&&

.MARINE...
SCA CONDS CONTINUE ON THE OCEAN AND ERN SOUND. COULD BE A FEW
GUSTS UP TO 35 KT ON THE FAR ERN OCEAN WATERS INTO EARLY THIS
EVENING.

AS SFC LOW PRESSURE APPROACHES FROM THE SOUTH ON FRI...ENE WINDS
WILL INCREASE...WITH AT LEAST SCA CONDS EXPECTED ON ALL WATERS.
WINDS ON THE OCEAN COULD GUST AS HIGH AS 35-40 KT...ESPECIALLY IF
STRONGER 12Z GFS SOLN PREVAILS. DUE TO UNCERTAINTY ON THE
TIMING/DURATION/STRENGTH OF PEAK WINDS ON THE OCEAN...ISSUED A
GALE WATCH INSTEAD OF A GALE WARNING.

SCA SEAS ON THE OCEAN FRI NIGHT INTO SAT...DECREASING SAT NGT BUT
MAY LINGER AROUND 5 FT INTO MON. IMPROVEMENT MON AND TUE WITH HIGH
PRES INFLUENCING THE WATERS. WRT WINDS...SPEEDS GENERALLY BLW SCA
LVLS SAT-TUE. EXCEPTION MAY BE SUN AFTN...WHERE WNW FLOW COULD
APPROACH CRITERIA...ESPECIALLY NEARSHORE.

&&

.HYDROLOGY...
LATE TONIGHT INTO SAT MORNING...BASIN AVG RAINFALL OF 1/2 TO 3/4
INCH EXPECTED FROM NYC METRO NORTH/WEST...AND 1/4 TO 1/2 INCH
FARTHER EAST. LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN ANY HEAVIER
SHOWERS OR TSTMS. PONDING OF WATER IS POSSIBLE IN AREAS RECEIVING
LOCALLY HEAVY RAINFALL.

A FEW TENTHS OF AN INCH OF RAIN AT MOST ARE EXPECTED OVER THE
WEEKEND. DRY WX ON MON.

&&

.TIDES/COASTAL FLOODING...
THE HIGHEST SPRING TIDE OF THE YEAR IS APPROACHING WITH THE NEW
MOON ON FRIDAY. THE THREAT FOR MINOR TO LOCALLY MODERATE COASTAL
FLOODING WILL INCREASE DURING THE EVENING HIGH TIDES THROUGH
FRIDAY...AND LIKELY CONTINUE INTO THIS WEEKEND.

FOR TONIGHT...ASTRONOMICAL TIDE HEIGHTS WILL BE 1/4-1/2 FT HIGHER
THAN THOSE OF LAST NIGHT...WHILE TIDAL DEPARTURES SHOULD BE 1 TO 1
1/2 FT. THIS SHOULD RESULT IN MORE WIDESPREAD MINOR COASTAL
FLOODING ALONG THE SOUTH SHORE BAYS OF WESTERN LONG ISLAND/NYC AND
WESTERN LONG ISLAND SOUND AND NY HARBOR...WHERE AN ADVISORY HAS
BEEN ISSUED. THERE IS POTENTIAL FOR SPOTS ALONG THE BACK BAYS OF
SRN NASSAU AND SW SUFFOLK TO TOUCH MODERATE FLOOD THRESHOLDS THIS
EVENING. MINOR FLOOD LEVELS WILL BE APPROACHED AND POSSIBLY
LOCALLY TOUCHED ACROSS THE REMAINING EASTERN COASTAL AREAS.

FOR FRI NIGHT...ASTRONOMICAL TIDES PEAK. SURGE LIKELY REMAINS AT
LEAST STEADY...AND COULD BE A LITTLE HIGHER IF STRONGER EASTERLY
WINDS PER 12Z GFS MATERIALIZE. WIDESPREAD MODERATE COASTAL
FLOODING MAY BE POSSIBLE FOR LOWER NEW YORK BAY/RARITAN
BAY/JAMAICA BAY AND THE SOUTH SHORE BAYS OF NASSAU...WITH ONLY 1
TO 1 1/4 FT SURGE NEEDED..AND A COASTAL FLOOD WATCH HAS BEEN
ISSUED. WIDESPREAD MINOR COASTAL FLOODING EXPECTED MOST ELSEWHERE.

FOR SAT...WIDESPREAD MINOR COASTAL FLOODING STILL POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR NYZ071-078-177.
     COASTAL FLOOD WATCH FRIDAY EVENING FOR NYZ074-075-178-179.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NYZ074-
     075-080-178-179.
NJ...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NJZ006-
     106-108.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 6 PM EDT FRIDAY FOR ANZ330-
     335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ330.
     GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
     ANZ350-353-355.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR ANZ350-353-355.

&&

SYNOPSIS...JMC/GOODMAN
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...JMC
AVIATION...PW
MARINE...JMC/GOODMAN
HYDROLOGY...JMC/GOODMAN
TIDES/COASTAL FLOODING...GOODMAN/JMC
Hazardous weather outlook, May 5, 3:58 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
458 PM EDT THU MAY 5 2016

CTZ005>008-011-012-NJZ002-004-103>105-107-NYZ067>070-072-073-079-081-
176-062100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
458 PM EDT THU MAY 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ080-062100-
HUDSON-EASTERN ESSEX-EASTERN UNION-SOUTHWESTERN SUFFOLK-
458 PM EDT THU MAY 5 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-078-177-062100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHERN NASSAU-
458 PM EDT THU MAY 5 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ074-075-178-179-062100-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHERN QUEENS-
SOUTHERN NASSAU-
458 PM EDT THU MAY 5 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...COASTAL FLOOD WATCH IN EFFECT FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-062100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
458 PM EDT THU MAY 5 2016

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-062100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
458 PM EDT THU MAY 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 coastal flood. Local standard time, as filed.

Coastal Flood, Southern Nassau

When
May 5, 6:10 PM EST to 7:40 PM EST
Where
Southern Nassau forecast zone
Reported by
Official NWS Observations
Coordinates
40.732, -73.585 (the zone’s center; the record gives no point)

The USGS tidal gauge in Hudson Bay at Freeport recorded a peak water level of 6.0 ft. MLLW at 654 pm EST. The moderate coastal flood threshold of 5.8 ft. MLLW was exceeded from 612 to 736 pm EST.

The moderate coastal flooding thresholds were established by the National Weather Service, based on impact analysis and collaboration with the USGS and local emergency management.

Coastal Flood, Southern Nassau

When
May 6, 7:00 PM EST to 8:36 PM EST
Where
Southern Nassau forecast zone
Reported by
Official NWS Observations
Coordinates
40.732, -73.585 (the zone’s center; the record gives no point)

The USGS tidal gauge in Hudson Bay at Freeport recorded a peak water level of 6.1 ft. MLLW at 748 pm EST. The moderate coastal flood threshold of 5.8 ft. MLLW was exceeded from 700 to 836 pm EST.

The moderate coastal flooding thresholds were established by the National Weather Service, based on impact analysis and collaboration with the USGS and local emergency management.

What these are

Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2016Every state in 2016This day in weather historyWarnings in New York, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641855, 641857.